Alert archive / Kansas / Snow Advisories in 2005

Snow Advisory 1, NWS Dodge City, KS

December 16, 200518 counties in Kansas

NWS Dodge City, KS issued this snow advisory at Dec 16, 2005, 4:15 AM CST for 18 counties in Kansas. It took effect at Dec 17, 2005, 12:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2005, 4:15 AM CST (10:15 UTC)
In effect from
Dec 17, 2005, 12:00 AM CST
Expired
Dec 17, 2005, 9:23 PM CST
In force
21 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 40 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 161015
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
415 AM CST FRI DEC 16 2005

...SNOW WILL RETURN TONIGHT TO PORTIONS OF SOUTHWESTERN AND SOUTH
CENTRAL KANSAS...

.UPSLOPE FLOW WILL BEGIN TO BRING MOISTURE BACK INTO THE WESTERN
PLAINS LATER TODAY. THIS...ALONG WITH UPPER LEVEL DISTURBANCES
MOVING INTO THE AREA WILL BRING A CHANCE FOR SNOW LATE TONIGHT AND
INTO SATURDAY. SNOW IS EXPECTED TO BEGIN NEAR THE OKLAHOMA BORDER
BY MIDNIGHT AND SPREAD NORTHWARD TOWARDS MORNING.  

KSZ030-031-043>046-063>066-077>081-088>090-161815-
/O.NEW.KDDC.SN.Y.0001.051217T0600Z-051218T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
415 AM CST FRI DEC 16 2005

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY. 

SNOW WILL BEGIN FALLING AROUND MIDNIGHT IN THE SOUTH AND MOVE
NORTH BY SATURDAY MORNING. ACCUMULATIONS WILL BE AROUND 2 INCHES
IN THE GARDEN CITY AND DODGE CITY AREAS. LOCATIONS AROUND
HAYS...LARNED...AND PRATT WILL SEE AMOUNTS OF 2 TO 3 INCHES...WITH
ISOLATED ACCUMULATIONS OF 4 INCHES NOT OUT OF THE QUESTION. THE
SNOW SHOULD BEGIN TO TAPER OFF BY SATURDAY EVENING.

A SNOW ADVISORY IS ISSUED WHEN 2 TO 5 INCHES OF SNOW IS EXPECTED
TO DEVELOP, WHICH WILL LIKELY CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS. ALTHOUGH NO SEVERE WINTER WEATHER IS EXPECTED AT THIS
TIME...THOSE TRAVELING SHOULD USE EXTRA CAUTION...ALLOWING EXTRA
TIME TO REACH YOUR DESTINATION.

$$

26
7 follow-up statements
000 
WWUS43 KDDC 161803
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1203 PM CST FRI DEC 16 2005

...SNOW WILL RETURN TONIGHT TO PORTIONS OF SOUTHWESTERN AND SOUTH
CENTRAL KANSAS...

.UPSLOPE FLOW WILL BEGIN TO BRING MOISTURE BACK INTO THE WESTERN
PLAINS LATER TODAY. THIS...ALONG WITH UPPER LEVEL DISTURBANCES
MOVING INTO THE AREA WILL BRING A CHANCE FOR SNOW LATE TONIGHT
AND INTO SATURDAY. SNOW IS EXPECTED TO BEGIN NEAR THE OKLAHOMA
BORDER BY MIDNIGHT AND SPREAD NORTHWARD TOWARDS MORNING.

KSZ030-031-043>046-063>066-077>081-088>090-170415-
/O.CON.KDDC.SN.Y.0001.051217T0600Z-051218T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1203 PM CST FRI DEC 16 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SATURDAY. 

SNOW WILL BEGIN FALLING AROUND MIDNIGHT IN THE SOUTH AND MOVE
NORTH BY SATURDAY MORNING. ACCUMULATIONS WILL BE 1 TO 3 INCHES IN
THE GARDEN CITY AND DODGE CITY AREAS. LOCATIONS AROUND HAYS...
LARNED...AND PRATT WILL SEE AMOUNTS OF 2 TO 3 INCHES...WITH
ISOLATED ACCUMULATIONS OF 4 INCHES NOT OUT OF THE QUESTION. THE
SNOW SHOULD BEGIN TO TAPER OFF BY SATURDAY EVENING.

A SNOW ADVISORY IS ISSUED WHEN 2 TO 5 INCHES OF SNOW IS EXPECTED
TO DEVELOP... WHICH WILL LIKELY CAUSE INCONVENIENCES SUCH AS
TRAVEL DELAYS. ALTHOUGH NO SEVERE WINTER WEATHER IS EXPECTED AT
THIS TIME...THOSE TRAVELING SHOULD USE EXTRA CAUTION...ALLOWING
EXTRA TIME TO REACH YOUR DESTINATION.

$$
000 
WWUS43 KDDC 162134
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
334 PM CST FRI DEC 16 2005

...SNOW WILL RETURN TONIGHT TO PORTIONS OF SOUTHWESTERN AND SOUTH
CENTRAL KANSAS...

.MOIST SOUTHERLY FLOW WILL BRING MOISTURE BACK INTO THE WESTERN
PLAINS TONIGHT. THIS...ALONG WITH UPPER LEVEL DISTURBANCE...WILL
BRING SNOW TONIGHT AND INTO SATURDAY.

KSZ030-031-043>046-063>066-077>081-088>090-170545-
/O.CON.KDDC.SN.Y.0001.051217T0600Z-051218T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
334 PM CST FRI DEC 16 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SATURDAY. 

SNOW WILL BEGIN FALLING AROUND MIDNIGHT. ACCUMULATIONS WILL BE 2
TO 3 INCHES IN THE GARDEN CITY AND DODGE CITY AREAS. LOCATIONS
AROUND HAYS... LARNED...AND PRATT WILL SEE AMOUNTS OF 3 TO 4
INCHES...WITH ISOLATED ACCUMULATIONS OF 5 INCHES NOT OUT OF THE
QUESTION. THE SNOW SHOULD BEGIN TO TAPER OFF BY SATURDAY EVENING.

A SNOW ADVISORY IS ISSUED WHEN 2 TO 5 INCHES OF SNOW IS EXPECTED
TO DEVELOP... WHICH WILL LIKELY CAUSE INCONVENIENCES SUCH AS
TRAVEL DELAYS. ALTHOUGH NO SEVERE WINTER WEATHER IS EXPECTED AT
THIS TIME...THOSE TRAVELING SHOULD USE EXTRA CAUTION...ALLOWING
EXTRA TIME TO REACH YOUR DESTINATION.

$$

FINCH/06
000 
WWUS43 KDDC 170520
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1120 PM CST FRI DEC 16 2005

...SNOW WILL CONTINUE TONIGHT AND SATURDAY ACROSS SOUTHWESTERN
AND SOUTH CENTRAL KANSAS...

.AN UPPER LEVEL DISTURBANCE CROSSING OVER COLD...MOIST SURFACE
C0NDITIONS ACROSS WESTERN AND CENTRAL KANSAS WILL RESULT IN A
RETURN TO WINTER. SNOW WILL BLANKET THE AREA BY MORNING...AND
CONTINUE ON SATURDAY.

KSZ030-031-043>046-063>066-077>081-088>090-171400-
/O.CON.KDDC.SN.Y.0001.051217T0600Z-051218T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1120 PM CST FRI DEC 16 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. 

SNOW WILL CONTINUE TO FALL TONIGHT AND INTO MUCH OF THE DAY
SATURDAY. 3 TO 5 INCHES OF SNOW WILL FALL IN THE
HAYS...LARNED...AND PRATT AREAS. 2 TO 4 INCHES OF SNOW ARE
EXPECTED IN THE DODGE CITY...GARDEN CITY...AND COLDWATER
AREAS...WHILE 1 TO 2 INCHES SHOULD FALL IN THE SCOTT CITY AND
ASHLAND AREAS.

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST
AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS
ON HILLS OR WHEN MAKING TURNS...AND AT NIGHT WHEN VISIBILITY IS
EVEN MORE REDUCED.

$$

TSB
000 
WWUS43 KDDC 171007
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
407 AM CST SAT DEC 17 2005

...SNOW WILL CONTINUE THROUGH SATURDAY AND SATURDAY EVENING ACROSS
SOUTHWESTERN AND SOUTH CENTRAL KANSAS...

.AN UPPER LEVEL DISTURBANCE MOVING INTO THE PLAINS AND OVER COLD
AIR WILL CONTINUE TO BRING SNOW TO SOUTHWESTERN KANSAS TODAY.
ANOTHER DISTURBANCE WILL MOVE IN LATER THIS EVENING AND KEEP SNOW
FALLING UNTIL AROUND MIDNIGHT WHEN ACCUMULATIONS SHOULD TAPER OFF.

KSZ030-031-043>046-063>066-077>081-088>090-171815-
/O.EXT.KDDC.SN.Y.0001.000000T0000Z-051218T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
407 AM CST SAT DEC 17 2005

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE TO FALL THROUGHOUT MOST OF THE DAY TODAY...WITH
ANOTHER ROUND POSSIBLE DURING THE EVENING HOURS. ACCUMULATIONS OF 1
TO 3 INCHES WILL BE POSSIBLE IN THE SCOTT CITY...GARDEN
CITY...DODGE CITY...AND ASHLAND AREAS. LOCATIONS FROM WAKEENEY
DOWN TO MEDICINE LODGE WILL SEE ACCUMULATIONS OF 3 TO 4 INCHES. A
FEW ISOLATED LOCATIONS COULD SEE UP TO 5 INCHES IN PLACES. THE
ACCUMULATING SNOWFALL SHOULD START TO TAPER OFF BY MIDNIGHT.

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE
MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE
ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS...AND AT NIGHT
WHEN VISIBILITY IS EVEN MORE REDUCED.

$$

26
000 
WWUS43 KDDC 171850
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1250 PM CST SAT DEC 17 2005

...SNOW WILL CONTINUE THROUGH SATURDAY AND SATURDAY EVENING
ACROSS SOUTHWESTERN AND SOUTH CENTRAL KANSAS...

.AN UPPER LEVEL DISTURBANCE MOVING INTO THE PLAINS AND OVER COLD
AIR WILL CONTINUE TO BRING SNOW TO SOUTHWESTERN KANSAS TODAY.
ANOTHER DISTURBANCE WILL MOVE IN LATER THIS EVENING AND KEEP SNOW
FALLING UNTIL AROUND MIDNIGHT WHEN ACCUMULATIONS SHOULD TAPER
OFF.

KSZ030-031-043>046-063>066-077>081-088>090-180300-
/O.CON.KDDC.SN.Y.0001.000000T0000Z-051218T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1250 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE TO FALL THROUGHOUT MOST OF THE DAY TODAY...
WITH ANOTHER ROUND POSSIBLE DURING THE EVENING HOURS.
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE IN THE SCOTT
CITY...GARDEN CITY...DODGE CITY...AND ASHLAND AREAS. LOCATIONS
FROM WAKEENEY DOWN TO MEDICINE LODGE WILL SEE ACCUMULATIONS OF
3 TO 4 INCHES. A FEW ISOLATED LOCATIONS COULD SEE UP TO 5 INCHES
IN PLACES. THE ACCUMULATING SNOWFALL SHOULD START TO TAPER OFF BY
MIDNIGHT.

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE
MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE
ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS...AND AT NIGHT
WHEN VISIBILITY IS EVEN MORE REDUCED.

$$
000 
WWUS43 KDDC 172111
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CST SAT DEC 17 2005

...LIGHT SNOW WILL CONTINUE THROUGH SATURDAY EVENING ACROSS
SOUTHWESTERN, WEST CENTRAL AND SOUTH CENTRAL KANSAS...

.AN UPPER LEVEL DISTURBANCE OVER THE CENTRAL ROCKIES WILL MOVE
OVER WESTERN KANSAS THIS EVENING AND WILL PROVIDE SOME LIFT OVER
THE COLD AIR NEAR THE GROUND TO PRODUCE SOME LIGHT SNOW. SOME
ADDITIONAL ACCUMULATIONS ARE POSSIBLE ON TOP OF THE SNOW THAT HAS
ALREADY FALLEN. THE SNOW SHOULD BEGIN TO TAPER OFF TO FLURRIES
AFTER MIDNIGHT.

KSZ030-031-043>046-063>066-077>081-088>090-180515-
/O.CON.KDDC.SN.Y.0001.000000T0000Z-051218T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
311 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

ANOTHER ROUND OF SNOW IS POSSIBLE DURING THE EVENING HOURS TONIGHT.
ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE BEFORE THE SNOW TAPERS
OFF TO FLURRIES AFTER MIDNIGHT. MOST AREAS WILL SEE TOTAL SNOW
ACCUMULATIONS OF 2 TO 4 INCHES WHILE A FEW ISOLATED LOCATIONS COULD
SEE 5 TO 6 INCHES IN SPOTS.

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST
AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS
ON HILLS OR WHEN MAKING TURNS...AND AT NIGHT WHEN VISIBILITY IS
EVEN MORE REDUCED.

$$

LACY
000 
WWUS43 KDDC 180323
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
923 PM CST SAT DEC 17 2005

...ACCUMULATING SNOWFALL HAD ENDED OVER SOUTHWEST KANSAS...

.STEADY SNOWFALL HAD MOVED OUT OF THE AREA THIS EVENING WITH NO
ADDITIONAL ACCUMULATION ANTICIPATED. AS A RESULT THE SNOW ADVISORY
HAS BEEN CANELLED.

KSZ030-031-043>046-063>066-077>081-088>090-180430-
/O.CAN.KDDC.SN.Y.0001.000000T0000Z-051218T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
923 PM CST SAT DEC 17 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW
ADVISORY. 

ALTHOUGH PERIODS OF VERY LIGHT SNOW WILL CONTINUE THROUGH THE
PREDAWN HOURS...NO ADDITIONAL ACCUMULATION IS EXPECTED.

$$

18

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Dec 16, 3:08 AM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 16, 3:08 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
308 AM CST FRI DEC 16 2005

.DISCUSSION...

DAYS 1-2...

FORECAST HEADACHE FOR THE PERIOD IS SNOW FOR TONIGHT AND SATURDAY.

00Z UPPER AIR MAPS CONTINUE TO SHOW A LARGE UPPER LOW OVER THE
UPPER MS VALLEY. SHORTWAVE DISTURBANCES MOVING AROUND THIS LOW
WILL BE THE PRIMARY FOCUS FOR INTERESTING WEATHER THROUGH THE NEXT
60 HOURS. ONE SHORTWAVE CURRENTLY SEEN ON WV LOOP OVER THE
NORTHERN ROCKIES WILL BEGIN TO DIVE SOUTH TODAY, WHILE A SOUTHERN
BRANCH SHORTWAVE OVER THE SOUTHWEST WILL BEGIN TO MOVE EAST. THESE
DISTURBANCES SHOULD PHASE A BIT AND MOVE OUT INTO THE WESTERN
PLAINS TONIGHT, BRINGING SOME DECENT UPWARD MOTION OVER THE
SOUTHWEST KANSAS. WITH UPSLOPE FLOW AT LOW LEVELS, SOME MODERATE
MID LEVEL FRONTOGENESIS, AND GOOD ISENTROPIC LIFT, WILL CONTINUE
TO KEEP FAIRLY HIGH POPS. IT SEEMS PRETTY SATURATED IN THE LAYERS
AROUND -10 TO -15 C AND THROUGHOUT THE COLUMN, SO THINK THAT SNOW
WILL BE THE PRIMARY PRECIP TYPE. LOOKS LIKE THE SNOW SHOULD START
IN SOUTHERN COUNTIES SOMETIME AROUND MIDNIGHT, THEN THINGS SHOULD
REALLY START TO COME TOGETHER IN THE EASTERN HALF OF THE CWA BY
SATURDAY MORNING. MODELS ARE ALL IN PRETTY GOOD AGREEMENT ON
HEAVIEST PRECIP IN THE EAST, ALTHOUGH THERE IS QUITE A BIT OF
VARIATION ON AMOUNT. THE NAM DROPS 6 INCHES OR MORE A 24 HOUR
PERIOD BY SUNDAY NIGHT. THINK THIS IS RATHER OVERDONE, AS THE GFS,
UKMET, AND RUC ALL LEAN MORE TOWARDS 3 INCHES. THINK THAT AMOUNTS
OF 2 TO 3 INCHES ARE POSSIBLE, WITH EVEN 4 INCHES NOT OUT OF THE
QUESTION, ESPECIALLY THE FURTHER EAST YOU GO. THE SNOW WONT START
UNTIL SECOND PERIOD, BUT GIVEN THAT ONSET IS ONLY ABOUT 24 HOURS
AWAY, WILL GO AHEAD AND ISSUE A SNOW ADVISORY STARTING AT 06Z
TONIGHT.

THE MAIN SHORTWAVE ENERGY WILL MOVE THROUGH THE PLAINS DURING THE DAY
ON SATURDAY AND SHOULD BE PAST US BY SATURDAY NIGHT. THINK THAT
SNOW SHOULD START TO TAPER OFF BY THEN, ALTHOUGH A FEW FLURRIES
AND EVEN SOME FREEZING DRIZZLE IN THE SOUTH AS MID LEVEL DRY AIR
INTRUDES WILL STILL BE POSSIBLE. HAVE CHOSEN TO END THE ADVISORY BY
00Z, ALTHOUGH IT MAY HAVE TO BE REVISED IF SIGNIFICANT SNOW HANGS
AROUND LONGER THAN EXPECTED.

AS FOR TEMPERATURES, WITH CLOUDS STARTING TO MOVE IN AND SLIGHTLY
LOWER 850MB TEMPS MOVING DOWN, HIGHS WILL BE MAINLY IN THE 30S TO
NEAR 40. MOISTURE MOVING IN WILL KEEP LOWS TONIGHT FROM TOTALLY
BOTTOMING OUT, SO TEENS TO LOW 20S LOOK GOOD. WITH PLENTY OF
CLOUDS AND THE GOOD CHANCE FOR PRECIP SATURDAY THERE WONT BE TOO
MUCH DIURNAL RANGE, SO WE MOST LIKELY WONT GET OUT OF THE 20S.
LOWS SATURDAY NIGHT WILL BE IN THE TEENS WITH EVEN COLDER AIR
MOVING IN.

DAYS 3-7...

MODEL SOUNDINGS FROM THE GFS IN THE EARLY PART OF THE EXTENDED
PERIOD SHOW THE LOWER LEVELS OF THE ATMOSPHERE FROM AROUND 750 MB TO
THE SURFACE COOLING SUCH THAT THE WARM LAYER IS PRETTY MUCH ERODED
BY SUNDAY MORNING.  BY THEN, 850 TEMPS ARE DOWN AROUND -10C AND
THINK THAT THE THREAT FOR FREEZING DRIZZLE WILL BE EVEN LESS WITH
FLURRIES BEING A MORE LIKELY PRECIP TYPE.  WILL STILL KEEP A MENTION
OF SOME PATCHY FREEZING DRIZZLE IN THE GRIDS.  APPEARS THAT THE
FREEZING PRECIP THREAT COULD INCREASE AGAIN LATE SUNDAY INTO MONDAY
AS THE GFS INDICATES INCREASING LOW LEVEL WARM AIR ADVECTION IN
RESPONSE TO ANOTHER IMPULSE APPROACHING THE AREA AS THE UPPER WAVE
BEGINS TO MOVE OUT.  NOT REAL CONFIDENT THAT THIS WILL PLAY OUT AS
ADVERTISED SO WILL LEAVE WX/POP GRIDS IN THAT TIME FRAME ALONE AT
THIS TIME.  REST OF THE FORECAST PRETTY MUCH LEFT INTACT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  37  20  26  16 /   0  50  70  40
GCK  35  19  26  14 /   0  50  60  40
EHA  37  22  26  16 /   0  40  40  30
LBL  38  22  26  15 /   0  40  50  30
HYS  33  18  25  14 /   0  50  70  50
P28  40  23  31  17 /   0  50  70  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY FOR
KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ063-KSZ064-KSZ065-
KSZ066-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ088-KSZ089-KSZ090.

&&

FN26/02
Hazardous weather outlook, Dec 15, 5:00 AM CST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CST THU DEC 15 2005

KSZ030-031-043>046-061>066-074>081-084>090-161041-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
500 AM CST (400 AM MST) THU DEC 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

LOW HUMIDITY AND STRONG NORTHWESTERLY WINDS AT 20 TO 30 MPH WILL
BRING VERY HIGH FIRE DANGER TO SOUTHWESTERN KANSAS TODAY.  OUTDOOR
BURNING IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL SYSTEM OVER THE PLAINS STATES WILL HELP BRING ANOTHER
CHANCE FOR WINTER PRECIPITATION THIS WEEKEND.  AT THIS TIME IT
SEEMS THAT SNOW WILL START IN LATE FRIDAY NIGHT AND CONTINUE INTO
SATURDAY...WITH SOME FREEZING DRIZZLE POSSIBLY MIXING IN NEAR THE
OKLAHOMA BORDER.  THE BEST CHANCES FOR ACCUMULATION WILL BE NORTH OF
A SYRACUSE TO ST JOHN LINE. ACCUMULATION AMOUNTS ARE UNCERTAIN AT
THIS POINT.  A SLIGHT CHANCE FOR LIGHT SNOW WILL CONTINUE SUNDAY AND
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

RITTERLING

Nearby

Snow Advisories in Kansas, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.